Texas, 2013

Hail in Texas, June 8, 2013

June 8, 2013 · NWS HGX · 1 event in 1 county or zone

General atmospheric instability, brought on by a eastern-passing weak shortwave disturbance, allowed for the development of storm clusters. Outflow boundaries from these storms produced downstream cells that were strong enough to generate hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

General atmospheric instability, brought on by a eastern-passing weak shortwave disturbance, allowed for the development of storm clusters. Outflow boundaries from these storms produced downstream cells that were strong enough to generate hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 7, 10:45 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 7, 10:45 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1145 PM CDT FRI JUN 7 2013

.DISCUSSION...

SEE AVIATION.

&&

.AVIATION...

ABUNDANT HIGH CLOUDS ACROSS THE AREA IN ASSOCIATION WITH THE
SLOW MOVING MID/UPPER DISTURBANCE. COULD SEE SOME SHWR DEVELOPMENT
OVERNIGHT NEAR THE COAST WHERE THERE IS A SIGNIFICANT LOW-LEVEL
MOISTURE DIFFERENCE. THINK IT IS TOO DRY FOR MUCH FOG TONIGHT. THE
EXCEPTION TO THIS COULD BE LBX IF HIGH CLOUDS THIN LATER TONIGHT.
SHOULD SEE A CU FIELD DEVELOP WITH HEATING TOMORROW AND SOME SHWR
ACTIVITY AS DEEPER MOISTURE MOVES INLAND DURING THE DAY. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      64  90  71  92  73 /  10  10  10  10  10
HOUSTON (IAH)              67  91  72  92  74 /  10  20  10  20  10
GALVESTON (GLS)            74  86  77  88  79 /  20  20  10  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...46
AVIATION/MARINE...33
Hazardous weather outlook, Jun 7, 2:30 AM CST, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
330 AM CDT FRI JUN 7 2013

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
081200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
330 AM CDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 7, 10:27 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1127 PM CDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             CORRIGAN                31.00N  94.82W
06/06/2013  E0.75 INCH       POLK               TX   FIRE DEPT/RESCUE

            DIME SIZE HAIL OBSERVED IN CORRIGAN.

0306 PM     HAIL             1 E GRAPELAND           31.49N  95.46W
06/06/2013  E1.00 INCH       HOUSTON            TX   TRAINED SPOTTER

            NICKLE TO QUARTER SIZE HAIL WITH WIND GUSTS TO 55 MPH
            AT SPIVEY ROAD.

0309 PM     TSTM WND DMG     2 W GRAPELAND           31.49N  95.52W
06/06/2013                   HOUSTON            TX   EMERGENCY MNGR

            PEA SIZE HAIL AND TREES DOWN NEAR GRAPELAND.

0312 PM     HAIL             1 NNE GRAPELAND         31.51N  95.48W
06/06/2013  E1.00 INCH       HOUSTON            TX   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN THE NORTHERN CITY LIMITS
            OF GRAPELAND.

0350 PM     TSTM WND DMG     CROCKETT                31.32N  95.46W
06/06/2013                   HOUSTON            TX   LAW ENFORCEMENT

            POWERLINES DOWN IN CROCKETT.

0350 PM     TSTM WND DMG     CROCKETT                31.32N  95.46W
06/06/2013                   HOUSTON            TX   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT HOUSTON COUNTY.

0416 PM     TSTM WND DMG     5 ENE GROVETON          31.10N  95.05W
06/06/2013                   TRINITY            TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN...ESPECIALLY
            BETWEEN APPLE SPRINGS AND GROVETON.

0430 PM     TSTM WND DMG     2 N CORRIGAN            31.03N  94.82W
06/06/2013                   POLK               TX   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN THE NORTHERN PART OF POLK
            COUNTY.

0431 PM     TSTM WND DMG     7 W CORRIGAN            31.01N  94.95W
06/06/2013                   POLK               TX   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 287 NEAR CARMONA.

0446 PM     TSTM WND DMG     7 E LIVINGSTON          30.70N  94.82W
06/06/2013                   POLK               TX   AMATEUR RADIO

            TREES DOWN NEAR HIGHWAY 190 IN LIVINGSTON.

0525 PM     TSTM WND DMG     5 N CONROE              30.40N  95.47W
06/06/2013                   MONTGOMERY         TX   LAW ENFORCEMENT

            SIGN SNAPPED OFF AND BLOWN INTO A WRECKER TRUCK
            DAMAGING THE VEHICLE AROUND 525 PM NEAR CALVARY ROAD AND
            INTERSTATE 45.

0540 PM     TSTM WND DMG     2 SSW NORTH CLEVELAND   30.34N  95.11W
06/06/2013                   LIBERTY            TX   FIRE DEPT/RESCUE

            TREES DOWN AT THE CORNER OF FM 1725 AND HIGHWAY 105 IN
            CLEVELAND.

0615 PM     TSTM WND DMG     DAYTON                  30.05N  94.90W
06/06/2013                   LIBERTY            TX   LAW ENFORCEMENT

            TREES DOWN IN DAYTON

0616 PM     HAIL             LIBERTY                 30.05N  94.80W
06/06/2013  E1.75 INCH       LIBERTY            TX   LAW ENFORCEMENT

            GOLFBALL HAIL IN LIBERTY.

0616 PM     TSTM WND DMG     3 SW WOODBRANCH         30.15N  95.22W
06/06/2013                   MONTGOMERY         TX   LAW ENFORCEMENT

            TREE DOWN IN NEW CANEY ON HEIGHTS BLVD.

0705 PM     HAIL             8 NE KATY               29.86N  95.72W
06/06/2013  E1.75 INCH       HARRIS             TX   TRAINED SPOTTER

            GOLFBALL SIZE HAIL REPORTED ON FRY ROAD BETWEEN LITTLE
            YORK AND FM 529.

0712 PM     HAIL             2 SE CLOVERLEAF         29.77N  95.15W
06/06/2013  E1.00 INCH       HARRIS             TX   AMATEUR RADIO

            QUARTER SIZE HAIL AT THE CORNER OF INTERSTATE 10 AND
            WEST LOOP OF BELTWAY 8 IN CHANNELVIEW.

0720 PM     HAIL             SHOREACRES              29.62N  95.00W
06/06/2013  M1.25 INCH       HARRIS             TX   PUBLIC

            PHOTO FROM PUBLIC SHOWING 1.25 INCH HAIL.

0730 PM     HAIL             2 S SHOREACRES          29.59N  95.00W
06/06/2013  E2.50 INCH       HARRIS             TX   EMERGENCY MNGR

            TENNIS BALL SIZE HAIL JUST NORTH OF SEABROOK.

0801 PM     MARINE TSTM WIND 2 E SAN LEON            29.49N  94.91W
06/06/2013  M60 MPH          GMZ335             TX   COAST GUARD

            SHIP OFF REDFISH REPORTED GUSTS 50 TO 60 MPH.

&&

EVENT NUMBER HGX1300124 HGX1300125 HGX1300126 HGX1300127 HGX1300128
HGX1300129 HGX1300132 HGX1300135 HGX1300130 HGX1300133 HGX1300134
HGX1300136 HGX1300138 HGX1300137 HGX1300140 HGX1300141 HGX1300139
HGX1300144 HGX1300142 HGX1300143

DR

The radar

The Houston radar (KHGX), 30 km away, was scanning. The volume nearest the first event began at 07:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brazoria

When
June 8, 1:30 AM CST
Where
Brazoria County, 3.79 mi NNE of Iowa Colony
Measured
0.75 in hail
Reported by
Public
Coordinates
29.526, -95.386

The hail was reported at the intersection of Highway 288 and FM Road 101.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458272.